Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 16, NWS Las Vegas, NV
NWS Las Vegas, NV issued this wind advisory at Mar 23, 2018, 3:16 PM PDT for San Bernardino County, California; Clark County, Nye County, Nevada. It took effect at Mar 24, 2018, 11:00 AM PDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2018, 3:16 PM PDT (22:16 UTC)
- In effect from
- Mar 24, 2018, 11:00 AM PDT
- Expired
- Mar 25, 2018, 3:00 AM PDT
- In force
- 16 hr
- Issued by
- NWS Las Vegas, NV
Counties San Bernardino County, CA, Clark County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 116 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
329 WWUS75 KVEF 232216 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 316 PM PDT Fri Mar 23 2018 CAZ523-NVZ019-241200- /O.NEW.KVEF.WI.Y.0016.180324T1800Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 316 PM PDT Fri Mar 23 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM SATURDAY TO 3 AM PDT SUNDAY... The National Weather Service in Las Vegas has issued a Wind Advisory, which is in effect from 11 AM Saturday to 3 AM PDT Sunday. * TIMING...Winds will increase late Saturday morning and begin to decrease early Sunday. Winds will peak during the late afternoon hours Saturday. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-241200- /O.CON.KVEF.WI.Y.0015.180324T0000Z-180324T1600Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 316 PM PDT Fri Mar 23 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY... * TIMING...Gusty winds will decrease slightly today before increasing once again tonight before decrease Saturday morning. * WINDS...West winds 40 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult. && $$
4 follow-up statements
580 WWUS75 KVEF 241143 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 443 AM PDT Sat Mar 24 2018 CAZ519-242000- /O.EXT.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 443 AM PDT Sat Mar 24 2018 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds expected to continue today before decreasing late tonight. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$ CAZ523-NVZ019-242000- /O.CON.KVEF.WI.Y.0016.180324T1800Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 443 AM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 3 AM PDT SUNDAY... * TIMING...Winds will increase later this morning, peak during the afternoon and evening hours before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
106 WWUS75 KVEF 242007 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 107 PM PDT Sat Mar 24 2018 CAZ523-NVZ019-250400- /O.CON.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 107 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Winds will increase later this morning, peak during the afternoon and evening hours before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-250400- /O.CON.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 107 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds expected to continue today before decreasing late tonight. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$
863 WWUS75 KVEF 250348 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 848 PM PDT Sat Mar 24 2018 CAZ523-NVZ019-251000- /O.CON.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 848 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds will continue this evening before starting to decrease early Sunday morning. * WINDS...Sustained winds 25 to 35 MPH and gusts of 35 to 45 MPH. Gusts up to 55 MPH are possible in higher terrain, mainly the Spring Mountains and Red Rock Canyon. * IMPACTS...Strong gusts may lead to difficult driving conditions due to crosswinds. Areas of blowing dust may also affect motorists due to restricted visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 40 mph can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ CAZ519-251000- /O.CON.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 848 PM PDT Sat Mar 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SUNDAY... * TIMING...Gusty winds will continue this evening before starting to decrease early Sunday morning. * WINDS...West winds 30 to 50 MPH in valley locations and up to 65 MPH along exposed slopes and ridgetops. * IMPACTS...Strong winds could make driving difficult due to strong crosswinds. Snow and blowing snow possible as well. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means strong winds gusting over 60 mph can make driving difficult. && $$
036 WWUS75 KVEF 250942 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 242 AM PDT Sun Mar 25 2018 CAZ523-NVZ019-251045- /O.EXP.KVEF.WI.Y.0016.000000T0000Z-180325T1000Z/ Western Mojave Desert-Spring Mountains-Red Rock Canyon- Including Barstow, Daggett, Fort Irwin, The Town Of Mt Charleston, and Red Rock Canyon 242 AM PDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The wind advisory will be allowed to expire. However, locally stronger west wind gusts to 40 mph will remain a possibility across northwest San Bernardino County today. $$ CAZ519-251045- /O.EXP.KVEF.WI.Y.0015.000000T0000Z-180325T1000Z/ Eastern Sierra Slopes- Including Aspendell and Whitney Portal 242 AM PDT Sun Mar 25 2018 ...WIND ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... The wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:07 PM PDT, 9 minutes earlier.
Area forecast discussion, Mar 23, 3:07 PM PDT, 9 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 307 PM PDT Fri Mar 23 2018 .SYNOPSIS...The next low pressure system will sweep across the Great Basin this weekend leading to strong winds in the East Sierra and across the Mojave Desert. Temperatures will drop below normal early next week as a cold front moves through the region on Sunday. A Warming trend is forecast late next week as tranquil conditions return to the southern Great Basin and Mojave Desert. && .DISCUSSION...through Thursday Fairly quiet conditions across the region today as we get a quick break between systems. The next system is expected to start impacting the area tonight as the cold low pressure aloft digs southward toward NorCal. As it does, strong westerly winds will likely develop along the southern East Sierra slopes (primarily in mid to upper slopes). Significant downslope winds into the Owens Valley floor does not seem likely at this time, so the Wind Advisory tonight remains only for the mid/upper slopes. On Saturday, the trough axis will rotate into the Great Basin. This will result in a belt of strong southwest winds stretching from San Bernardino County through Clark County and across central/northern Mohave County. The strongest winds look to develop across NW San Bern and in the Spring Mountains, with wind gusts up to 50 MPH. A Wind Advisory is in effect for those areas for Saturday. Temperatures will likely warm to near normal on Saturday due to increased mixing heights. By Sunday, the upper trough will continue eastward motion across the Great Basin and into the Intermountain west. At the surface, a surface cold pool will slide from the southward across the southern Great Basin and Mojave Desert. While this is a dry system, there remains a chance of light rain/snow showers across the northern zones (primarily northern Lincoln County). Any showers that develop there will likely be forced along the surface cold pool Sunday afternoon. Breezy post-frontal north winds will lead to a decent period of CAA bringing temperatures down 10-12 degrees below normal early next week. Late Monday/early Tuesday a piece of energy will dive south within a northwest flow aloft and develop into a brief cutoff low over AZ. This synoptic setup may favor a windy day Tuesday and reverse downslope enhanced winds across the Springs and east Sierra. Otherwise, conditions should remain dry due to it's position (east of the forecast area). After Tuesday, outside of any lingering breezes, a quiet and warming pattern should occur as a ridge begins to shift eastward and nose into the area. Temperature expected to increase 5-7 degrees above normal by next Friday. && .AVIATION...For McCarran...Winds are expected to remain out of the southeast for the remainder of the afternoon with speeds at or below 8 knots. Winds will shift southwest around 00z and increase to 10-15 knots for much of the night with intermittent gusts of around 20 knots possible. Southwest winds increase Saturday morning to around 15 knots with more persistent gusts of 20-25 knots before peaking during the afternoon near 20 knots gusting 30 knots. For the rest of southern Nevada, northwest Arizona and southeast California...Prevailing south to southwest winds are expected overnight as the next system approaches the local area from the northwest. These winds will become gusty across the western Mojave Desert and higher elevations of the southern Sierra. Going into Saturday, a belt of southwest winds stretching from San Bernardino County across Clark, Lincoln, and Mohave counties will strengthen Saturday afternoon with speeds of 20-25 knots gusting 30-35 knots likely. Slightly higher winds are expected across the western Mojave Desert and Spring Mountains where gusts of 35-40 knots are possible. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Boothe AVIATION....Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 4:49 AM PDT | Wind Advisory | VEF | Inyo | 46 hr |
Nearby
Wind Advisories in Nevada, 2018Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.